Closures of positive braids and the Morton-Franks-Williams inequality

Gonzalez Meneses, Juan y Gonzalez Manchon, Pedro Maria (2014). Closures of positive braids and the Morton-Franks-Williams inequality. "Topology and its Applications", v. 174 ; pp. 14-24. ISSN 0166-8641. https://doi.org/10.1016/j.topol.2014.06.008.

Descripción

Título: Closures of positive braids and the Morton-Franks-Williams inequality
Autor/es:
  • Gonzalez Meneses, Juan
  • Gonzalez Manchon, Pedro Maria
Tipo de Documento: Artículo
Título de Revista/Publicación: Topology and its Applications
Fecha: Septiembre 2014
Volumen: 174
Materias:
Palabras Clave Informales: Positive braid; Morton–Franks–Williams inequality; Homflypt polynomial; Braid index
Escuela: E.T.S.I. Diseño Industrial (UPM)
Departamento: Matemáticas del Área Industrial
Licencias Creative Commons: Reconocimiento - Sin obra derivada - No comercial

Texto completo

[img]
Vista Previa
PDF (Document Portable Format) - Se necesita un visor de ficheros PDF, como GSview, Xpdf o Adobe Acrobat Reader
Descargar (4MB) | Vista Previa

Resumen

We study the Morton-Franks-Williams inequality for closures of simple braids (also known as positive permutation braids). This allows to prove, in a simple way, that the set of simple braids is an orthonormal basis for the inner product of the Hecke algebra of the braid group defined by Kálmán, who first obtained this result by using an interesting connection with Contact Topology. We also introduce a new technique to study the Homflypt polynomial for closures of positive braids, namely resolution trees whose leaves are simple braids. In terms of these simple resolution trees, we characterize closed positive braids for which the Morton-Franks-Williams inequality is strict. In particular, we determine explicitly the positive braid words on three strands whose closures have braid index three.

Proyectos asociados

TipoCódigoAcrónimoResponsableTítulo
Gobierno de EspañaMTM2010-19355Sin especificarJuan González-Meneses LópezPropiedades algebraicas y topológicas de trenzas y nudos

Más información

ID de Registro: 40165
Identificador DC: http://oa.upm.es/40165/
Identificador OAI: oai:oa.upm.es:40165
Identificador DOI: 10.1016/j.topol.2014.06.008
URL Oficial: http://www.sciencedirect.com/science/article/pii/S0166864114002612
Depositado por: Memoria Investigacion
Depositado el: 05 May 2016 07:53
Ultima Modificación: 30 Sep 2016 22:30
  • Open Access
  • Open Access
  • Sherpa-Romeo
    Compruebe si la revista anglosajona en la que ha publicado un artículo permite también su publicación en abierto.
  • Dulcinea
    Compruebe si la revista española en la que ha publicado un artículo permite también su publicación en abierto.
  • Recolecta
  • e-ciencia
  • Observatorio I+D+i UPM
  • OpenCourseWare UPM